Flash Flood, Gila
- When
- August 3, 6:00 PM MST to 7:00 PM MST
- Where
- Gila County, Globe to Miami
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.400, -110.780
Flooding reported in portions of Miami and Globe.
Slow moving storms affected parts of southern Gila County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Slow moving storms affected parts of southern Gila County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 3, 4:45 PM MST, 1 hour 15 minutes earlier.
AZZ020>028-CAZ030>033-040600- AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 445 PM MST FRI AUG 3 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... THERE WILL BE A CHANCE OF STORMS TONIGHT OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA AND A SLIGHT CHANCE ELSEWHERE...MAINLY THE SOUTH-CENTRAL ARIZONA DESERTS. OVER THE WEEKEND...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS FAR NORTHWEST MEXICO AND PORTIONS OF SOUTHERN ARIZONA. THIS WILL LEAD TO IMPROVED CHANCES FOR SHOWERS AND THUNDERSTORMS. A VERY BROAD UPPER LEVEL LOW WILL APPROACH THE REGION FROM THE NORTHWEST BY EARLY NEXT WEEK. THIS WILL SPREAD SOUTHWESTERLY WINDS ACROSS THE AREA...RESULTING IN A DOWNTREND IN THE CHANCES FOR SHOWERS AND THUNDERSTORMS. BY WEDNESDAY... SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE HIGHER TERRAIN OF EASTERN ARIZONA...WITH DRY WEATHER ACROSS THE LOWER DESERTS. TEMPERATURES WILL BE NEAR NORMAL SATURDAY WITH COOLER TEMPERATURES SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY A GRADUAL WARMING TREND INTO THURSDAY...BUT TEMPERATURES WILL REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMALS. && .SHORT TERM... TONIGHT THROUGH MONDAY... EVEN LESS SHOWER ACTIVITY WITHIN THE FORECAST AREA TODAY BUT OUTSIDE OF IT THERE ARE MORE STORMS THAN YESTERDAY. THUS HELD ON TO POPS. AS PREVIOUSLY DISCUSSED...THE LOW OVER CHIHUAHUA WILL MOVE WESTWARD OVER THE WEEKEND. PROGS ARE INDICATING THAT FAVORABLE UPPER LEVEL FLOW WILL TEND TO REMAIN OVER SOUTHEAST ARIZONA. ALSO...TEMPERATURES ALOFT WILL REMAIN WARM FOR NOT A LOT OF DESTABILIZATION. THUS HELD ON TO CONSERVATIVE POPS MAKING ONLY MINOR CHANGES TO EXTEND SLIGHT CHANCE OF PRECIP FURTHER WEST. GFS EVENTUALLY BRINGS THE FEATURE NORTHWARD INTO ARIZONA MONDAY THOUGH NOT MUCH ADVERTISED IN THE WAY OF DYNAMICS. TOO MUCH UNCERTAINTY REMAINS IN ORDER TO BE CONFIDENT IN PREDICTING THAT ANY PARTICULAR DAY WILL BE CONSIDERABLY MORE ACTIVE THAN ANOTHER. TIMING OF THE CHIHUAHUA LOW SUGGESTS SATURDAY AND SUNDAY WILL BE MAIN WINDOW FOR STORM ACTIVITY. HOWEVER...PROGS ARE DEFINITELY INDICATING COOLER HIGH TEMPERATURES SUNDAY AND MONDAY COMPARED TO TODAY AND SATURDAY. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... EXTENDED FORECAST TRENDS REMAIN ON TRACK WITH INFLUENCE OF DRIER SOUTHWESTERLY FLOW DEVELOPING AS A TROUGH OVER THE PACIFIC NORTHWEST COAST SLOWLY SLIDES SOUTHWARD. THE TROUGH DOESNT GET TOO FAR SOUTH THOUGH ACCORDING TO OPERATIONAL GFS...GFS ENSEMBLE MEAN...AND ECMWF. SO NO BIG COOLING IN STORE. && .AVIATION... AUG 3 2340 UTC (AUG 3 1640 MST) AS OF 4 PM CONVECTION VERY LIMITED OVER THE LOWER DESERTS...AS TEMPS ALOFT ARE QUITE WARM...AND LOW LEVEL MOISTURE HAS DECREASED NOTABLY FROM 24 HOURS AGO. STEERING WINDS ALOFT OVER CENTRAL DESERTS ARE ALSO WEAK WHICH WILL LIMIT THREAT FOR STORMS OVER THE HIGHER TERRAIN MOVING INTO OUR LOWER DESERTS. STORMS WERE FIRING OVER ZONE 24...BUT THEY WERE SLOWLY DEVELOPING TO THE WEST...AND THERE IS ABOUT A 20 PERCENT CHANCE FOR A THUNDERSTORM TO MOVE INTO THE GREATER PHOENIX AREA. IF THAT DOES HAPPEN...IT WOULD PROBABLY NOT BE TIL AT LEAST 7 PM. HAVE OPTED NOT TO INCLUDE ANY MENTION OF THUNDERSTORMS IN THE KPHX/KIWA TAF AT THIS TIME...BUT WILL CLOSELY MONITOR THE SITUATION AND AMEND IF NEEDED. WE SHOULD SEE DEBRIS CLOUDS MOVE INTO THE CENTRAL DESERTS OVERNIGHT TONIGHT...BUT BASES SHOULD STAY GENLY AOA 10K FEET. AIRMASS RATHER DRY AND STABLE OUT WEST...AND THERE IS NO THREAT FOR CONVECTION OVER SERN CA AND THE WESTERN DESERTS. AFTERNOON CU...WITH BASES AROUND 8K FEET...SHOULD DISSIPATE AFTER SUNSET...THEN SKIES SHOULD BE MOSTLY CLEAR FOR THE REST OF TONIGHT. VFR CONDITIONS AND NO AVIATION CONCERNS EXPECTED AT KYUM/KIPL/KBLH NEXT 24 HOURS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUG 3 2230 UTC (AUG 3 0330 MST) AFTER A RELATIVE UPSWING IN TSTM COVERAGE ACROSS MAINLY AZ FIRE WX ZONES THIS WEEKEND...WE SHOULD EXPERIENCE A GRADUAL DRYING TREND THRU THE FIRST PART OF NEXT WEEK. THESE LOWER RELATIVE HUMIDITIES WILL BE IMPORTED INTO THE AREA AS A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST MOVES INLAND ACROSS THE NRN TIER OF STATES AND TURNS THE FLOW OVER AZ/SE CA TO A MORE SWLY DIRECTION. AS THE AIRMASS DRIES...WE SHOULD ALSO SEE WARMER AFTERNOON TEMPS NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...AJ LONG TERM...AJ AVIATION...ESTLE FIRE WX...ESTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 502 AM MST FRI AUG 3 2007 AZZ024-041200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 502 AM MST FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO THE DEVELOPMENT OF FLASH FLOODING. STRONG...POSSIBLY DAMAGING...WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...DECREASING TO A SLIGHT CHANCE BY WEDNESDAY. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN THE PRIMARY THREAT...THOUGH STRONG...DAMAGING WINDS WILL REMAIN POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021>023-027-028-041200- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 502 AM MST FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO THE DEVELOPMENT OF FLASH FLOODING. STRONG...POSSIBLY DAMAGING...WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE SATURDAY...DECREASING TO A SLIGHT CHANCE SUNDAY THROUGH WEDNESDAY. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN THE PRIMARY THREAT...THOUGH STRONG...DAMAGING WINDS WILL REMAIN POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
The Phoenix radar (KIWA), 84 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 flash flood. Local standard time, as filed.
Flooding reported in portions of Miami and Globe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56077.